Ohio, 2001Flash Flood in Ohio, June 6, 2001
June 6, 2001 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 1:47 AM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 1:47 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 AM EDT WED JUN 6 2001
WEAK H5 RIDGE BREAKS DOWN AND SHORT WAVES PASS OVR CWA FOR ALMOST 48
HRS. LOOKS LIKE THE RAIN CAN NO LONGER BE STOPPED.
ETA MODEL KEEPS SFC FRONT, WARM OR STATIONARY, ABOUT SQUARELY IN THE
CENTER OF CWA, A LTL S OF HLG. BUT AVN MODEL KEEPS THE FRONT 30 MI
FURTHER S. HIEST RH IN SRN HALF OF CWA. MESOETA IMPLIES SOME CLEARING
THU AFTN. AVN MODEL IS REPEATING ITS PERFORMANCE OF 24 HRS AGO, WHEN IT
PUT MOST PCPN IN NRN PA. WHILE AN MCC MAKES IT OVER THE RIDGE TOP, I
THINK IT WL FADE AS IT MOVES FURTHER E. MAIN PCPN SHUD COVER SRN HALF
OF CWA. MESOETA KEEPS LI NEGATIVE ACROSS SRN PART OF CWA. SRN PART ALSO
HAS MORE MOIST CONV FLUX. WL STILL MENTION CHC TSTMS ENTIRE CWA,
ALTHOUGH SRN PART MORE LIKELY. SPC HAS SVR THREAT ALONG SRN PART OF CWA.
3HR PCPN ON MESOETA IMPLIES NO PCPN NRN HALF CWA AFT 15Z. AM NOT BRAVE
ENUF TO OMIT IT ENTIRELY, SO I WL MAKE POPS IN THE N LOWER THAN S. PLUS
PWATS ARE HIER S, 1.7 THERE VS 1.0 INCH N.
NGM & AVN TEMPS ARE SIMILAR TDA & TONIGHT. AVN 5 DEG HIER THU. WL TAKE
AVG FOR THU, BUT GO WITH NGM TDA AND TONIGHT.
.PBZ...NONE.z
In the hours before
Special weather statement, Jun 6, 3:35 AM EST, 3 hours 15 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-061500-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT WED JUN 6 2001
...SEVERE THUNDERSTORMS POSSIBLE IN SOUTHERN-MOST AREAS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY
TONIGHT...APPROXIMATELY SOUTH OF A LINE....FROM ZANESVILLE OHIO...TO
MOUNDSVILLE WEST VIRGINIA...TO UNIONTOWN PENNSYLVANIA.
THE PRIMARY THREAT IN THOSE AREAS WILL BE LARGE HAIL AND DAMAGING WIND
LATER TODAY.
FURTHER NORTH...ANY THUNDERSTORMS THAT DO DEVELOP...WILL LIKELY NOT BE
SEVERE. PERIODS OF HEAVY RAIN ARE POSSIBLE EARLY THIS MORNING...AND
AGAIN...LATER THIS AFTERNOON AND EVENING.
SKYWARN AND HAM RADIO ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
Flash Flood, Belmont
- When
- June 6, 6:50 AM EST to 10:20 AM EST
- Where
- Belmont County, St Clairsville
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Strong thunderstorms produced rainfall amounts of between 1.5 and 2 inches in less than 2 hours over the eastern part of the county, and caused minor road and basement flooding in many areas, including the St. Clairsville, Glencoe, Colerain and Neffs areas. A retirement center in Neffs had a few inches of water in some of its units as a result of poor drainage around the building. In Warnock, the Post Office was evacuated due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 6, 20012 deaths · 2 injured · 1 event
- Rip Current in Florida, June 6, 20011 death · 1 event
- Rip Current in Florida, June 6, 20011 death · 1 event
- Flood and Lightning Strike in Georgia, June 6, 2001$250,000 · 2 events
- Flash Flooding in West Virginia, June 6, 2001$152,000 · 2 events
- Flash Flooding and Hail in Ohio, June 6, 2001$71,000 · 55 kt wind · 14 events
- Hail and Damaging Winds in Kentucky, June 6, 20011 injured · $25,000 · 1 in hail · 6 events
- Hail in Nebraska, June 6, 2001$35,000 · 1.75 in hail · 2 events
- Tornado in South Dakota, June 6, 2001$5,000 · F1 · 1 event
- Damaging Winds and Heavy Rain in Virginia, June 6, 2001$24,000 · 4 events
- Flash Flooding and Damaging Wind in Mississippi, June 6, 2001$25,000 · 3 events
- Flash Flood and Hail in Virginia, June 6, 2001$14,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251586.